MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0410
Medical Device Problem Codes Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final report being submitted for this complaint with associated mfr# 2954740-2016-00303.Additional procode: krd.(b)(4).Very limited information was received.The unreported sl-10 microcatheter was returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The sl-10 microcatheter was returned.Unreported kinking damage located 34.0 centimeters off the proximal end.Unreported damage of the coil being detached was found.The coil detachment was mechanical in nature.Located 79.0 centimeters off the distal tip of the microcatheter, the coil¿s ball tip was found.The microcatheter had to be dissected in order to remove the coil.The coil was found to have been stretched.Located distal, but adjacent to the coil¿s ball tip was a blood plug that obstructed the coils forward advancement through the microcatheter.The microcatheter was inspected prior to dissection and no damage was found.The microcatheter was found to be undamaged and did not contribute to the field complaint.No manufacturing defects were found to the microcoil system.The circumstances of how and when all the unreported damage occurred to the returned microcoil system cannot be determined.The complaint of the coil being stuck inside the microcatheter is confirmed.Due to the unreported damage to the returned microcoil system and due to its unreported mechanical detachment and stretching inside the microcatheter, the exact root cause cannot be determined, however the evidence as received highly suggests that a blood obstruction inside the microcatheter distal to the coil¿s ball tip appears to have prevented the coils forward advancement and may have anchored the coil¿s ball tip which caused the coil to stretch and detach during the attempted removal from the microcatheter.The primary contributing factor may have been due to distal interference caused by a blood mixture inside the microcatheter.A sub-component to this factor may have been the lack of a consistent flush based on the blood mixture adhering inside and distal to the coil¿s ball tip.If a consistent flush was not utilized during the procedure, then for optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿to achieve optimal performance of the codman microcoil system, it is important that a continuous infusion of an appropriate flush solution be maintained.Figure 2 illustrates the connections necessary for the codman microcoil delivery system including a typical continuous saline flush set up with pressure bag for the catheter systems.¿ a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil being stuck inside the microcatheter is confirmed.The exact root cause cannot be determined, however the primary contributing factor may have been due to distal interference caused by a blood mixture inside the microcatheter.A review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a health care professional that a galaxy g2 coil (641cx0410/p10371) was stuck in an unknown microcatheter.The whole assembly had to be taken out.It is unknown if the reported event caused any patient harm or surgical delay.It was initially reported that the complaint product is not available for return.
 
Additional Manufacturer Narrative
This is one of one follow-up mdr report being submitted for this complaint with associated mfr#2954740-2016-00303.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6154932
Report Number2954740-2016-00303
Device Sequence Number828752
Product Code HCG
UDI-Device Identifier10878528009389
UDI-Public(01)10878528009389(17)200331(10)P10371
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number641CX0410
Device Lot NumberP10371
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date12/13/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER